Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 27, 2024, 9:51 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Apr 28, 2024, 3:42 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 9:51 AM CDT (14:51 UTC)
- In effect from
- Apr 28, 2024, 3:42 AM CDT
- Expired
- May 1, 2024, 5:38 AM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 27.43 ft at Apr 28, 2024, 4:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 7:04 AM CDT, 2 hours 47 minutes earlier. Its key messages:
- Another round of severe storms possible this afternoon and evening. All severe hazards are possible during the day with a trend to flooding/ flash flooding overnight.
- Strong to potentially severe storms linger into Sunday.
- Unsettled pattern continues Tuesday through the end of next week. Best potential for additional severe storms is Tuesday afternoon and evening.
Area forecast discussion, Apr 27, 7:04 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
704 AM CDT Sat Apr 27 2024
.KEY MESSAGES...
- Another round of severe storms possible this afternoon and evening.
All severe hazards are possible during the day with a trend
to flooding/ flash flooding overnight.
- Strong to potentially severe storms linger into Sunday.
- Unsettled pattern continues Tuesday through the end of next
week. Best potential for additional severe storms is Tuesday
afternoon and evening.
&&
.DISCUSSION...
Issued at 243 AM CDT Sat Apr 27 2024
Today - Tonight: Satellite and radar imagery early this morning show
what is likely an outflow boundary draped from northeastern MO
southwestward over the KC area and then into eastern KS. It's
possible this could be the cold front but there isn't much of a
temperature/dew point difference across it. Regardless, models
have not initiated this boundary well and are too far north with
it. The boundary will stall close to where it is as of ~08Z.
The RAP 305K surface shows this reasonably well. There will be
enough forcing along this boundary that showers and storms
should increase in coverage across northern MO through the
morning hours. During the morning hours, when potential
instability is weakest, the threat of severe weather looks to be
low. Going into the afternoon and evening hours, as a very warm
and humid airmass builds south of the boundary, CAPE values
will increase substantially. Models vary on this as well but
HREF probabilities show a greater than 90% chance for 2000+ J/kg
of SBCAPE. There's even a 20% chance for SBCAPE to be greater
than 3000 J/kg over eastern KS and western MO. Additionally, as
upper-level flow increases, deep-layer shear will increase so
we'll be staring down the barrel of a potentially 3000+ J/kg
airmass with 40-50 kts of shear. If a storm can get going in the
open warm sector, it will very likely become severe with all
hazards possible. This still seems unlikely this far east and is
much more likely further west, closer to the dryline. The
region will also be in a favorable location of an
anticyclonically curved upper jet with strong diffluence noted
over the forecast area on streamline plots. In the lower-levels,
a strong low-level jet will increase in the evening with
intense moisture transport nosing right into eastern KS and
western MO. This all points to an increase in coverage/
intensity of convection this evening with rounds of very heavy
rainfall and flooding/ flash flooding likely into the overnight
hours.
Sunday - Sunday Night: Saturday night's convection will bleed into
Sunday as the low-level jet shifts eastward through the day and the
diffluent upper flow persists. With convection ongoing at the start
of this period, and then continuing through the day, we'll struggle
to rebuild the instability. CAPE values look to be at least half of
what we saw Saturday and likely even less, potentially less than
1000 J/kg. While deep-layer shear will remain impressive, the weaker
instability will limit the potential for severe weather.
Monday - Monday Night: This period looks to be dry as the main
trough that brought multiple rounds of severe weather to the region
exits to the east and a drier airmass moves into the area.
Mid to Late Next Week: Low-level flow returns to a southerly
trajectory Monday night into Tuesday. That will advect moisture back
into the area just in time for the next front to interact with
it Tuesday. The warmer and more humid airmass will lead to
moderate instability with potentially 2000+ J/kg of MLCAPE
Tuesday afternoon. With 30-40 kts of deep-layer shear, can't
rule out additional chances for strong to severe storms.
Unsettled weather will likely continue through the end of the
week as the area remains in a humid airmass with multiple
shortwave troughs moving through the flow. This will be resolved
better (and this forecaster will have more time to look at it)
in the coming days.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 638 AM CDT Sat Apr 27 2024
MVFR cigs are streaming north towards the TAF sites and are
expected to affect the terminals at or shortly after TAF valid
time. STJ will have vis reduced to 1/2 thru 14Z with fog. MVFR
cigs will prevail thru 17Z-18Z when cigs will lift back to
3-4kft. Thunderstorms with MVFR cigs are expected to move into
the TAF sites btn 00Z-02Z. There will be a pd of mod-hvy tsra
however timing is too low conf for a tempo inclusion at this
time. Aft 05Z-07Z...low MVFR cigs with rain thru the remainder
of the TAF pd. Winds will be out of the south btn 15-20kts with
gusts to 25kts thru 00Z-02Z before backing to the SE btn
10-15kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from noon CDT today through Sunday afternoon for
MOZ020>023-028>033-037>040-043>046-053-054.
KS...Flood Watch from noon CDT today through Sunday afternoon for
KSZ025-057-060-102>105.
&&
DISCUSSION...CDB
AVIATION...73Hazardous weather outlook, Apr 27, 4:36 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 436 AM CDT Sat Apr 27 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-280945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 436 AM CDT Sat Apr 27 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe weather will be possible this evening into tonight. All modes of severe weather will be possible including large hail, damaging winds, and a few tornadoes. An additional 1 to 3 inches of rain will be possible which may lead to flash and river flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Multiple rounds of strong to severe thunderstorms will continue Sunday. Large hail, damaging winds gusts, and a few tornadoes will all be possible. Heavy rain and flash flooding will also be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 51 min |
| Apr 26, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 39 min |
| Apr 27, 9:51 AM CDT | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Apr 27, 2:06 PM CDT | Tornado Warning | EAX | Holt | 39 min |
| Apr 27, 2:19 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 41 min |
| Apr 27, 2:24 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 23 min |
| Apr 27, 2:37 PM CDT | Tornado Warning | EAX | Andrew, Holt, Nodaway | 38 min |
| Apr 27, 2:45 PM CDT | Tornado Warning | EAX | Nodaway | 30 min |
| Apr 27, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 25 min |
| Apr 27, 3:11 PM CDT | Tornado Warning | EAX | Gentry, Nodaway, Worth | 49 min |
| Apr 27, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 20 min |
| Apr 27, 3:57 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 35 min |
| Apr 27, 4:00 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 25 min |
| Apr 27, 4:12 PM CDT | Tornado Warning | EAX | Gentry, Harrison | 21 min |
| Apr 27, 4:23 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 37 min |
| Apr 27, 4:28 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Mercer, Worth | 47 min |
| Apr 27, 4:39 PM CDT | Wind Advisory | EAX | Andrew, Buchanan, Holt | 96 min |
| Apr 27, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer, Putnam, Sullivan | 49 min |
| Apr 27, 5:07 PM CDT | Tornado Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 23 min |
| Apr 27, 5:27 PM CDT | Tornado Warning | EAX | Mercer, Putnam, Sullivan | 33 min |
| Apr 27, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Mercer, Putnam, Sullivan | 39 min |
| Apr 27, 5:36 PM CDT | Tornado Warning | EAX | Grundy, Mercer, Sullivan | 24 min |
| Apr 27, 5:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 35 min |
| Apr 27, 6:03 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston | 42 min |
| Apr 27, 6:09 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 51 min |
| Apr 27, 6:20 PM CDT | Tornado Warning | EAX | Linn | 25 min |
| Apr 27, 6:27 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Linn, Livingston, Mercer, Sullivan | 48 min |
| Apr 27, 6:40 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Mercer, Putnam, Schuyler, Sullivan | 6 hr |
| Apr 27, 6:41 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Carroll, Chariton, Linn, Macon, Sullivan | 49 min |
| Apr 27, 6:44 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 31 min |
| Apr 27, 6:25 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 35 min |
| Apr 27, 6:49 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 56 min |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.